Alert archive / Kansas / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS Goodland, KS

May 23, 20074 counties in Kansas

NWS Goodland, KS issued this flash flood watch at May 23, 2007, 5:52 AM CDT for 4 counties in Kansas. It took effect at May 23, 2007, 7:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 23, 2007, 5:52 AM CDT (10:52 UTC)
In effect from
May 23, 2007, 7:00 PM CDT
Expired
May 24, 2007, 1:00 AM CDT
In force
6 hr
Issued by
NWS Goodland, KS
Flood severity
None

Counties Gove County, KS, Graham County, KS, Norton County, KS, Sheridan County, KS

The radar

The Goodland radar (KGLD), 131 km from the middle of the area, began a volume at 10:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1669 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KGLD 231052
FFAGLD

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
452 AM MDT WED MAY 23 2007

...WIDESPREAD RAINFALL EXPECTED TONIGHT...

.LAST NIGHT HEAVY RAINFALL OCCURRED FROM EASTERN GOVE AND
SHERIDAN COUNTIES INTO MOST OF GRAHAM AND NORTON. RAINFALL AMOUNTS
OF 2 TO 2.5 INCHES WERE COMMON IN THIS AREA. SOUTHERN GRAHAM WAS
ESPECIALLY HARD HIT. LATE THIS AFTERNOON AND INTO TONIGHT...A COLD
FRONT AND STRONG UPPER LEVEL STORM SYSTEM WILL BRING ANOTHER ROUND
OF HEAVY RAINFALL TO THIS AREA. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING WILL BE POSSIBLE.

KSZ004-015-016-029-231800-
/O.NEW.KGLD.FF.A.0002.070524T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
552 AM CDT WED MAY 23 2007

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST KANSAS...
  INCLUDING THE FOLLOWING AREAS...GOVE...GRAHAM...NORTON AND 
  SHERIDAN.

* FROM THIS EVENING THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES COULD CAUSE FLASH FLOODING
  OVER PORTIONS OF THE WATCH AREA...ESPECIALLY OVER SOUTHERN GRAHAM.

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

$$

BULLER
3 follow-up statements
000 
WGUS63 KGLD 231728
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
1128 AM MDT WED MAY 23 2007

...WIDESPREAD RAINFALL EXPECTED TONIGHT...

.LAST NIGHT HEAVY RAINFALL OCCURRED FROM EASTERN GOVE AND
SHERIDAN COUNTIES INTO MOST OF GRAHAM AND NORTON. RAINFALL
AMOUNTS OF 2 TO 2.5 INCHES WERE COMMON IN THIS AREA. SOUTHERN
GRAHAM WAS ESPECIALLY HARD HIT. LATE THIS AFTERNOON AND INTO
TONIGHT...A WARM FRONT AND STRONG UPPER LEVEL STORM SYSTEM COULD
BRING ANOTHER ROUND OF HEAVY RAINFALL TO THIS AREA. WITH THE
GROUND ALREADY SATURATED...FLASH FLOODING WILL BE POSSIBLE.

KSZ004-015-016-029-240000-
/O.CON.KGLD.FF.A.0002.070524T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
1228 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...GOVE...GRAHAM...NORTON AND SHERIDAN.

* FROM 7 PM CDT THIS EVENING THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES COULD CAUSE FLASH FLOODING
  OVER PORTIONS OF THE WATCH AREA...ESPECIALLY OVER SOUTHERN GRAHAM.

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

$$

JOHNSON
000 
WGUS63 KGLD 232354
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT WED MAY 23 2007

...WIDESPREAD RAINFALL EXPECTED TONIGHT...

.LAST NIGHT HEAVY RAINFALL OVER EASTERN GOVE AND SHERIDAN
COUNTIES AND INTO MOST OF GRAHAM AND NORTON COUNTIES PRODUCED
RAINFALL AMOUNTS OF 2 TO 2.5 INCHES. SOUTHERN GRAHAM WAS ESPECIALLY
HIT HARD. THIS EVENING AND INTO TONIGHT...A WARM FRONT AND
STRONG UPPER LEVEL STORM SYSTEM COULD BRING ANOTHER ROUND OF HEAVY
RAINFALL TO THIS AREA. WITH THE GROUND ALREADY SATURATED...FLASH
FLOODING WILL BE POSSIBLE.

KSZ004-015-016-029-240800-
/O.CON.KGLD.FF.A.0002.070524T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
654 PM CDT WED MAY 23 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...GOVE...GRAHAM...NORTON AND SHERIDAN.

* THROUGH THURSDAY MORNING

* ADDITIONAL RAINFALL OF 1 TO 2 INCHES COULD CAUSE FLASH 
  FLOODING OVER PORTIONS OF THE WATCH AREA...ESPECIALLY OVER 
  SOUTHERN GRAHAM. 

A FLASH FLOOD WATCH MEANS THAT ADDITIONAL RAINFALL MAY RESULT IN
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
MONITOR LATER FORECASTS AND BE PREPARED TO MOVE QUICKLY TO HIGHER
GROUND SHOULD FLASH FLOODING OCCUR.

$$

CLK
000 
WGUS63 KGLD 240600
FFAGLD

FLOOD WATCH
NATIONAL WEATHER SERVICE GOODLAND KS
1200 AM MDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

.ALTHOUGH SHOWERS CONTINUE TO TRACK ACROSS NORTHWEST KANSAS
TONIGHT...THE THREAT FOR HEAVY RAIN THAT CAN RESULT IN FLASH
FLOODING HAS DIMINISHED. AS AN UPPER LEVEL STORM SYSTEM OVER
SOUTHEASTERN COLORADO CONTINUES TO TRACK TO THE NORTHEAST...
SHOWERS WILL COME TO AN END EARLY THURSDAY.

KSZ004-015-016-029-240700-
/O.CAN.KGLD.FF.A.0002.000000T0000Z-070524T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON-SHERIDAN-GRAHAM-GOVE-
INCLUDING THE CITIES OF...NORTON...HOXIE...HILL CITY...QUINTER
100 AM CDT THU MAY 24 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST KANSAS HAS BEEN
CANCELLED. DOPPLER RADAR STORM TOTAL PRECIPITATION ESTIMATES
INDICATE RAINFALL AMOUNTS OF A COUPLE HUNDREDTHS OF AN INCH TO
AROUND THREE QUARTERS OF AN INCH HAS FALLEN IN THE WATCH AREA. ANY
ADDITIONAL RAINFALL WILL REMAIN LIGHT...WITH RAINFALL AMOUNTS
RANGING FROM A COUPLE HUNDREDTHS TO AROUND A TENTH OF AN INCH
EXPECTED.

$$

CLK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood watch went out at May 23, 3:52 AM CDT, 2 hours earlier.

Area forecast discussion, May 23, 3:52 AM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
252 AM MDT WED MAY 23 2007

.DISCUSSION...FORECAST CONCERNS WILL BE HEAVY RAINFALL/HYDRO
PORBLEMS LATER THIS AFTERNOON INTO TONIGHT FOLLOWED BY HOW COLD
TEMPERATURES WILL BE THROUGH THURSDAY. SATELLITE SHOWING AN
INCREASINGLY AMPLIFIED AND ACTIVE FLOW PATTERN FROM THE CENTRAL
PACIFIC INTO THE ATLANTIC. LARGE AND COMPLICATED UPPER TROUGH EXTENDS
FROM THE CENTRAL PACIFIC INTO THE GULF OF ALASKA. THIS IS PUMPING UP
A RIDGE ALONG THE WEST COAST WITH A STRONG SYSTEM SLIDING SOUTH ON
ITS EAST SIDE IN NORTHWEST CANADA. THIS SYSTEM IS BEGINNING TO KICK
OUT STRONG SYSTEM OVER EASTERN MONTANA. THE SOUTHERN END OF THAT
UPPER TROUGH IS DIGGING SOUTH. BLOCKY PATTERN EXISTS OVER THE
ATLANTIC AT THIS TIME.

AT LOW LEVELS...MODELS WERE TOO WARM OVER THE AREA AND IMMEDIATELY
NORTH WITH THE GFS DOING BETTER THAN THE UKMET. OVER THE NORTHERN
PLAINS THE MODELS WERE SIMILAR AND COLD. OTHERWISE MODELS ARE
REASONABLY INITIALIZED AND SIMILAR WITH THEIR SOLUTIONS. GFS AND
UKMET HAVE BEEN THE MOST CONSISTENT THE LAST FEW DAYS AND WILL
CONTINUE TO BASE THE FORECAST OVERALL ON THEIR OUTPUT.

TODAY/TONIGHT...RADAR KEEPS HAVING SPOTTY SHOWERS DEVELOP WITH
LINGERING LIFT AROUND. WILL KEEP A SLIGHT CHANCE OF SHOWERS THIS
MORNING. LATER TODAY AND INTO THE NIGHT FRONT APPROACHING FROM THE
NORTH AND SOUTHERN FRONT RETURNING NORTH LOOK ALMOST TO COMBINE
INTO ONE AND PUT A SQUEEZE PLAY ON THE AREA. WILL HAVE SOME UPSLOPE
AND COPIOUS AMOUNTS OF MOISTURE. ALSO WILL NEED TO ADDRESS THE
AFFECTS THE STRONG SHORTWAVE TROUGH OVER THE GREAT BASIN EMBEDDED
WITHIN SOUTHERN PORTION OF THE MEAN TROUGH WILL HAVE ON THE AREA.
SYSTEM HAS BEEN PRODUCING LIGHTING STRIKES DURING THE NIGHT.
UPPER AIR ANALYSIS VERY COLD AIR WITH THIS SYSTEM. ALSO RIGHT REAR
QUADRANT OF UPPER JET GETS INVOLVED AGAIN.

THE RESULT OF ALL THIS IS FOR PRECIPITATION TO INCREASE THIS
AFTERNOON AND BECOME WIDESPREAD OVER MOST IF NOT THE ENTIRE FORECAST
AREA. PORTIONS OF MY EASTERN COUNTIES RECEIVED A LOT RAIN LAST NIGHT.
MOST OF THE SOUTHERN HALF OF GRAHAM COUNTY RECEIVED 2 TO 3.5 INCHES
ACCORDING TO THE RADAR. SMALL PORTIONS OF EASTERN GOVE AND SHERIDAN
ALONG WITH WESTERN NORTON SHOW ESTIMATES OF 2 TO 2.5 INCHES.
BECAUSE OF THIS AND LOWER FFG IN THIS AREA...DECIDED TO HOIST A
FLASH FLOOD WATCH FOR THIS AREA. TOYED WITH PUTTING IT OUT FURTHER
WEST FOR MY SOUTH CENTRAL FOUR COUNTIES. HOWEVER...SINCE MOST OF
THIS AREA DID NOT RECEIVE VERY MUCH RAINFALL...WILL LEAVE THEM OUT
FOR NOW. HOWEVER...IF THE NAM IS CORRECT...THE HEAVIER RAINFALL
WILL FALL OVER THIS AREA AS WELL. WILL LEAVE AS IS AND LET THE DAY
SHIFT TAKE ANOTHER LOOK AT IT.

WITH CLOUD COVER...UNFAVORABLE SURFACE WINDS...AND WET GROUND IN
SOME LOCATIONS...WILL GO NEAR TO SLIGHTLY BELOW THE COOLEST GUIDANCE
FOR MAXES.

TONIGHT AM GIVEN SOME EXTREME COOL TEMPERATURES FOR THIS TIME OF
YEAR. FOR MAV AND MET FOR KITR HAVE UPPER 30S WHICH SEEMED A LITTLE
COOL INITIALLY. HOWEVER...AT THIS TIME SOME LOCATIONS NEAR THE
NEBRASKA AND WYOMING BORDER ARE REPORTING NEAR 40. WILL DEPEND ON
WHEN THE CLOUD COVER LEAVES. IF CLOUDS STAY..THIS COULD HAPPEN. WILL
GO CLOSE TO GUIDANCE AND HAVE THE DAY SHIFT LOOK AT THIS AGAIN.

THURSDAY/THURSDAY NIGHT...BELIEVE WE ARE GOING TO GET MUCH COOLER
AIR IN HERE DUE TO THE HIGH AMPLITUDE FLOW ALOFT AND 850 MB
TEMPERATURES/COLD AIR UPSTREAM. MODELS STRONG COLD AIR ADVECTION
AND NORTH WINDS. MAV GUIDANCE LOOKS WAY TOO WARM AND WILL UNDERNEATH.
WITH SURFACE RIDGING...THE DAY LOOKS DRY. HOWEVER...ANOTHER
SHORTWAVE TROUGH APPROACHES LATE IN THE NIGHT FROM THE WEST. ENOUGH
MOISTURE THROUGH MID LEVELS LOOKS TO BE IN PLACE IN THE WEST TO
KEEP A SLIGHT CHANCE THERE.

FRIDAY/FRIDAY NIGHT...SOUTHERLY WINDS WILL INCREASE AND WARM UP
TEMPERATURES. CONSIDERING THE WET GROUND AND TRAJECTORY OF THE
WINDS...AND RECENT WARM BIAS OF MAV IN THIS SCENARIO...WILL
UNDERCUT MAXES. THESE WINDS TRANSPORT GULF MOISTURE BACK NORTHWARD AS
WELL. ANOTHER SHORTWAVE TROUGH AND JET LIFT ARRIVE LATE IN THE DAY.
ALSO...DRYLINE LOOKS TO DEVELOP NEAR THE COLORADO BORDER LATE IN THE
DAY AND THEN A FRONT IS PUSHED THROUGH DURING THE NIGHT WITH ABOVE
MENTIONED SHORTWAVE TROUGH. BECAUSE OF THIS...RAISED POPS TO CHANCE
IN THE WEST DURING THE AFTERNOON AND INCREASED POPS THAT NIGHT.

SATURDAY AND SUNDAY...BASED ON SOME LINGERING PRECIPITATION EXPECTED
FROM FRIDAY NIGHT EVENT...INSERTED A SLIGHT CHANCE OF THUNDERSTORMS
FOR THE MORNING HOURS OF SATURDAY. OTHERWISE...NO ADDITIONAL CHANGES
ARE ANTICIPATED.

THANKS TO ALL FOR AWESOME COLLABORATION THIS MORNING.

&&

.AVIATION...INCREASING CHANCES OF PRECIPITATION REDUCING VISIBILITES
AND CEILINGS WILL IMPACT AVIATION CONCERNS LATER THIS AFTERNOON
INTO TONIGHT. WIDESPREAD THUNDERSTORMS ARE EXPECTED TONIGHT.

&&

KS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH THURSDAY MORNING
     FOR KSZ004-015-016-029.
NE...NONE.
CO...NONE.

&&

BULLER
Hazardous weather outlook, May 22, 11:45 AM CDT, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT TUE MAY 22 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-231200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1045 AM MDT TUE MAY 22 2007 /1145 AM CDT TUE MAY 22 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS GENERALLY ALONG AND EAST
OF A LINE FROM TRIBUNE KANSAS TO CULBERTSON NEBRASKA. THUNDERSTORMS
WILL INITIATE THIS AFTERNOON ALONG A COLD FRONT AND DRY LINE
PUSHING THROUGH THE REGION. THE MAIN THREATS WILL BE LARGE HAIL
AND STRONG WINDS. THERE IS ALSO A POTENTIAL FOR A FEW TORNADOES
ESPECIALLY EAST OF A MCCOOK TO GOVE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FOR WEDNESDAY THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MAINLY
ACROSS THE SOUTHERN HALF OF THE TRI STATE REGION. THERE IS ANOTHER
SLIGHT CHANCE OF THUNDERSTORMS LATE IN THE WEEK THROUGH MONDAY.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM MDT THIS AFTERNOON.

JOHNSON/BULLER

In the hours before

Local storm report, May 23, 5:24 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
424 AM MDT WED MAY 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             PARK                    39.11N 100.36W
05/22/2007  E1.00 INCH       GOVE               KS   TRAINED SPOTTER

            HAIL WITH ESTIMATED 50 MPH WIND

0412 PM     HAIL             4 W QUINTER             39.07N 100.31W
05/22/2007  E1.75 INCH       GOVE               KS   TRAINED SPOTTER

            LASTED 10 MINUTES

0415 PM     HAIL             1 S PARK                39.10N 100.36W
05/22/2007  M0.75 INCH       GOVE               KS   NWS EMPLOYEE

0420 PM     HAIL             2 E TASCO               39.35N 100.25W
05/22/2007  E1.75 INCH       SHERIDAN           KS   EMERGENCY MNGR

0422 PM     HAIL             4 SE QUINTER            39.03N 100.18W
05/22/2007  M1.00 INCH       GOVE               KS   NWS EMPLOYEE

0435 PM     HAIL             13 NW KIT CARSON        38.90N 102.97W
05/22/2007  E1.75 INCH       CHEYENNE           CO   PUBLIC

0445 PM     HAIL             9 NNE KIT CARSON        38.88N 102.73W
05/22/2007  E0.88 INCH       CHEYENNE           CO   CO-OP OBSERVER

0458 PM     HAIL             15 SSW VONA             39.10N 102.85W
05/22/2007  E1.25 INCH       KIT CARSON         CO   TRAINED SPOTTER

0510 PM     HAIL             SAINT PETER             39.19N 100.09W
05/22/2007  E1.00 INCH       GRAHAM             KS   LAW ENFORCEMENT

0515 PM     HAIL             10 N QUINTER            39.21N 100.23W
05/22/2007  E1.75 INCH       SHERIDAN           KS   EMERGENCY MNGR

0520 PM     HAIL             1 NW SAINT PETER        39.20N 100.10W
05/22/2007  E1.00 INCH       GRAHAM             KS   PUBLIC

0522 PM     HAIL             3 E SAINT PETER         39.19N 100.03W
05/22/2007  M1.50 INCH       GRAHAM             KS   STORM CHASER

0527 PM     HAIL             4 S NORCATUR            39.78N 100.19W
05/22/2007  E0.75 INCH       DECATUR            KS   PUBLIC

0527 PM     HAIL             6 NW NORTON             39.90N 99.97W
05/22/2007  E0.75 INCH       NORTON             KS   TRAINED SPOTTER

0530 PM     HAIL             3 S SAINT PETER         39.15N 100.09W
05/22/2007  E1.75 INCH       GRAHAM             KS   STORM CHASER

0532 PM     HAIL             3 S SAINT PETER         39.15N 100.09W
05/22/2007  E2.00 INCH       GRAHAM             KS   STORM CHASER

0535 PM     HAIL             8 N ARAPAHOE            38.97N 102.17W
05/22/2007  E1.75 INCH       CHEYENNE           CO   CO-OP OBSERVER

            ALSO HAD ESTIMATED WINDS OF 60 MPH.

0538 PM     HAIL             3 SW SAINT PETER        39.16N 100.13W
05/22/2007  E2.50 INCH       GRAHAM             KS   LAW ENFORCEMENT

0540 PM     TSTM WND DMG     8 N ARAPAHOE            38.97N 102.17W
05/22/2007                   CHEYENNE           CO   TRAINED SPOTTER

            WINDS FLIPPED OVER IRRIGATION PIVOTS

0553 PM     TORNADO          4 W WESKAN              38.86N 102.03W
05/22/2007                   WALLACE            KS   LAW ENFORCEMENT

0555 PM     TORNADO          SAINT PETER             39.19N 100.09W
05/22/2007                   GRAHAM             KS   LAW ENFORCEMENT

            GOVE COUNTY LAW ENFORCEMENT REPORTED TORNADO NEAR ST.
            PETER.

0614 PM     TORNADO          11 E SAINT PETER        39.19N 99.88W
05/22/2007                   GRAHAM             KS   NWS EMPLOYEE

            ON THE GROUND FOR APPROX.THREE MINUTES

0614 PM     HAIL             2 S SAINT PETER         39.16N 100.09W
05/22/2007  E2.00 INCH       GRAHAM             KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS COPIOUS AMOUNTS OF 2 INCH
            HAIL

0618 PM     TORNADO          7 SW HILL CITY          39.29N 99.94W
05/22/2007                   GRAHAM             KS   LAW ENFORCEMENT

0623 PM     TORNADO          4 S HILL CITY           39.31N 99.85W
05/22/2007                   GRAHAM             KS   TRAINED SPOTTER

            ALSO REPORTED WALNUT SIZED HAIL

0636 PM     HAIL             3 SW BOGUE              39.33N 99.73W
05/22/2007  E0.75 INCH       GRAHAM             KS   PUBLIC

0644 PM     HAIL             WINONA                  39.06N 101.25W
05/22/2007  E1.50 INCH       LOGAN              KS   TRAINED SPOTTER

0644 PM     HAIL             WINONA                  39.06N 101.25W
05/22/2007  E1.50 INCH       LOGAN              KS   TRAINED SPOTTER

0650 PM     HAIL             3 E HILL CITY           39.37N 99.79W
05/22/2007  E1.00 INCH       GRAHAM             KS   EMERGENCY MNGR

0651 PM     HAIL             15 S COLBY              39.17N 101.05W
05/22/2007  E1.00 INCH       THOMAS             KS   AMATEUR RADIO

            HEAVY RAIN

0655 PM     HAIL             9 N WAKEENEY            39.15N 99.88W
05/22/2007  E0.75 INCH       GRAHAM             KS   STORM CHASER

0655 PM     HAIL             5 N WAKEENEY            39.10N 99.88W
05/22/2007  E1.75 INCH       TREGO              KS   STORM CHASER

0709 PM     HAIL             4 W OAKLEY              39.13N 100.93W
05/22/2007  E1.75 INCH       LOGAN              KS   TRAINED SPOTTER

0710 PM     TORNADO          5 W OAKLEY              39.13N 100.95W
05/22/2007                   LOGAN              KS   LAW ENFORCEMENT

0715 PM     HAIL             2 N WINONA              39.09N 101.25W
05/22/2007  E0.75 INCH       LOGAN              KS   AMATEUR RADIO

            HEAVY RAIN

0730 PM     TORNADO          ANGELUS                 39.19N 100.69W
05/22/2007                   SHERIDAN           KS   EMERGENCY MNGR

            BRIEF TORNADO REPORT RELAYED BY SHERIDAN COUNTY SHERIFF

0731 PM     TSTM WND GST     OAKLEY                  39.13N 100.85W
05/22/2007  E57.00 MPH       LOGAN              KS   MESONET

            KSN WEATHER LAB NETWORK

0750 PM     HAIL             7 S HOXIE               39.25N 100.44W
05/22/2007  E1.00 INCH       SHERIDAN           KS   NWS EMPLOYEE

0800 PM     FLASH FLOOD      10 S HILL CITY          39.22N 99.85W
05/22/2007                   GRAHAM             KS   EMERGENCY MNGR

            GRAHAM COUNTY EMERGENCY MANAGEMENT REPORTED SEVERAL
            COUNTY ROADS FLOODED IN THE SOUTHERN PORTION OF THE
            COUNTY.

&&

MBULLER

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:25 PM CDTTornado WarningGLDLogan65 min
May 22, 7:27 PM CDTTornado WarningGLDGraham48 min
May 22, 7:34 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas56 min
May 22, 8:02 PM CDTSevere Thunderstorm WarningGLDGraham43 min
May 22, 8:04 PM CDTTornado WarningGLDGove, Logan, Sheridan, Thomas56 min
May 22, 8:27 PM CDTTornado WarningGLDGraham39 min

Nearby

Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.